Alert archive / Kansas / Flash Flood Warnings in 2014
Flash Flood Warning 14, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 24, 2014, 12:31 PM CDT for Gove County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2014, 12:31 PM CDT (17:31 UTC)
- Expired
- Jun 24, 2014, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Gove County, KS
The radar
The Goodland radar (KGLD), 122 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
657
WGUS53 KGLD 241731
FFWGLD
KSC063-242030-
/O.NEW.KGLD.FF.W.0014.140624T1731Z-140624T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1231 PM CDT TUE JUN 24 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GOVE COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 330 PM CDT
* AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATE THAT 1 TO 2 INCHES OF RAIN HAVE FALLEN
OVER THE PAST HOUR...WITH ADDITIONAL STORMS EXPECTED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GOVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
GOODLAND.
&&
LAT...LON 3905 10017 3870 10016 3871 10044 3883 10076
3911 10080
$$
MARTIN2 follow-up statements
327
WGUS73 KGLD 241829
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
129 PM CDT TUE JUN 24 2014
KSC063-242030-
/O.CON.KGLD.FF.W.0014.000000T0000Z-140624T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOVE KS-
129 PM CDT TUE JUN 24 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR GOVE COUNTY UNTIL 330 PM
CDT...
AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED 2
TO 4 INCHES OF RAIN HAD FALLEN TO THE SOUTH OF AN OAKLEY TO GOVE
LINE. ADDITIONAL HEAVY RAIN IS POSSIBLE THROUGH 330 PM CDT.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GOVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND.
&&
LAT...LON 3905 10017 3870 10016 3871 10044 3883 10076
3911 10080
$$
MARTIN062
WGUS73 KGLD 242030
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
230 PM MDT TUE JUN 24 2014
KSC063-242045-
/O.EXP.KGLD.FF.W.0014.000000T0000Z-140624T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOVE KS-
330 PM CDT TUE JUN 24 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR GOVE COUNTY HAS
BEEN ALLOWED TO EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA AS
THUNDERSTORMS MOVE FURTHER EAST AND SOUTH. STREAMS AND CREEKS IN THE
WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE
FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO
YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3905 10017 3870 10016 3871 10044 3883 10076
3911 10080
$$
LUNDQUISTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 12:30 PM CDT, 1 minute earlier.
Area forecast discussion, Jun 24, 12:30 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1130 AM MDT TUE JUN 24 2014 .SHORT TERM...(TODAY THROUGH THURSDAY NIGHT) ISSUED AT 335 AM MDT TUE JUN 24 2014 AS OF 4 AM CDT...3 AM MDT...SKIES ACROSS THE TRI-STATE AREA WERE OVERCAST. TEMPERATURES RANGED FROM THE MID 50S OVER EAST COLORADO TO THE UPPER 60S ACROSS NORTON...GRAHAM AND GOVE COUNTIES IN NORTHWEST KANSAS. WINDS WERE LIGHT AND VARIABLE ACROSS THE REGION WITH SEVERAL CONVECTIVE OUTFLOWS MOVING THROUGH. SHOWERS AND THUNDERSTORMS WERE MOVING ACROSS LOCATIONS ALONG AND JUST NORTH OF INTERSTATE 70. SOME STORMS HAVE PRODUCED HEAVY RAINFALL...ESPECIALLY OVER NORTHEAST COLORADO. FLASH FLOOD WARNINGS CONTINUE OVER NORTHEAST COLORADO AND EXTREME NORTHWEST KANSAS AS HEAVY RUNOFF POSES A THREAT OF RAPID RISES ON THE SOUTH FORK OF THE REPUBLICAN RIVER. FIRST OF ALL...APOLOGIZE FOR THE BREVITY AND LATENESS OF THIS FORECAST DISCUSSION. THIS IS DUE TO ONGOING CONVECTION AND FLOODING CONCERNS. MAIN CONCERNS FOR THE NEXT THREE DAYS ARE CHANCES OF STRONG TO SEVERE THUNDERSTORMS AND THREAT OF ADDITIONAL HEAVY RAINFALL. FOR TODAY...THERE IS A LARGE AMOUNT OF UNCERTAINTY IN THE EXPECTED WEATHER FOR TODAY. SHOWERS AND THUNDERSTORMS SHOULD CONTINUE INTO THE MORNING HOURS FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 70. DUE TO THIS ACTIVITY...AFTERNOON CONVECTION MAY BE LIMITED FOR THESE LOCATIONS DUE TO A STABILIZED...WORKED OVER ENVIRONMENT IN PLACE. IN ADDITION...COOLER TEMPERATURES DUE TO LINGERING CLOUD COVER ARE EXPECTED WHICH WILL ALSO HELP LOWER INSTABILITY. LATER THIS AFTERNOON...ANOTHER SHORTWAVE TROUGH...CURRENTLY LOCATED OVER CENTRAL UTAH...WILL PASS THROUGH. THIS SHORTWAVE WILL LEAD TO NEW CONVECTIVE DEVELOPMENT ACROSS EAST COLORADO. THE THREAT OF SEVERE WEATHER TODAY SHOULD BE CONFINED TO LOCATIONS THAT EXPERIENCE SUFFICIENT AIRMASS RECOVERY. FOR OUR AREA...THIS INCLUDES THE EAST COLORADO COUNTIES AND NORTHWEST KANSAS COUNTIES SOUTH OF INTERSTATE 70 AND WEST OF HIGHWAY 83. LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL ARE THE MAIN THREATS. STORMS SHOULD BE ISOLATED TO SCATTERED INITIALLY BEFORE CONGEALING INTO AN MCS LATER IN THE EVENING AND MOVING ACROSS WEST CENTRAL KANSAS. FOR TOMORROW...A POTENTIALLY MORE ACTIVE DAY WITH REGARDS TO SEVERE WEATHER IS EXPECTED. THERE REMAINS SOME UNCERTAINTY WITH SEVERE CHANCES WEDNESDAY DUE TO POTENTIAL AIRMASS STABILIZATION FROM STORMS TODAY. HOWEVER...HIGHER INSTABILITY...WARMER TEMPERATURES AND 0-6 KM BULK SHEAR OF 40 KTS SHOULD PROVIDE A SUFFICIENT ENVIRONMENT FOR STRONG TO SEVERE THUNDERSTORMS...INCLUDING THE CHANCE OF A FEW SUPERCELLS. ONCE AGAIN...THE MAIN THREATS SHOULD BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINS. STORMS SHOULD DEVELOP OVER EAST COLORADO AND SPREAD EAST ACROSS THE REGION DURING THE EVENING. LESS ACTIVITY IS ANTICIPATED ON THURSDAY. MODELS ARE INDICATING A SOMEWHAT CAPPED ATMOSPHERE WITH SOME SUBSIDENCE ALOFT AHEAD OF THE NEXT SHORTWAVE ANTICIPATED FOR FRIDAY. HOWEVER...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 232 AM MDT TUE JUN 24 2014 LARGE SCALE PATTERN SHOWS THE UPPER RIDGE OVER THE PLAINS BEGINNING TO MOVE EAST AND AN UPPER TROUGH OVER THE PACIFIC NORTHWEST MOVING INTO THE NORTHERN AND CENTRAL PLAINS ON FRIDAY. WHILE MODELS ARE IN FAIRLY GOOD AGREEMENT...MODELS HAVE NOT BEEN CONSISTENT FROM RUN TO RUN. NOT EXACTLY SURE AT THIS POINT HOW THIS UPPER TROUGH WILL AFFECT THE CWA OVER THE WEEKEND SINCE MODELS HAVE BEEN GOING BACK AND FORTH WITH THE SOUTHERN EXTENT OF THE TROUGH. THE UPPER TROUGH WILL CONTINUE TO MOVE EAST THROUGH SUNDAY WITH AN UPPER LEVEL HIGH SETTING UP OVER THE SOUTHWESTERN UNITED STATES AND THE SOUTH CENTRAL PLAINS. THE ALLBLEND STILL HAS PRECIPITATION CHANCES THROUGH MOST OF THE WEEKEND FROM NUMEROUS DISTURBANCES MOVING THROUGH THE FLOW ALOFT ...WITH A BREAK ON SUNDAY AND MONDAY. THIS SEEMED REASONABLE TO ACCEPT ONCE AGAIN DUE TO CONSISTENCY IN MODEL RUNS. A SURFACE LOW WILL SET UP OVER THE CWA THROUGH THE EXTENDED...WITH A TROUGH AXIS AND QUASI STATIONARY FRONT LINGERING OVER THE CWA FOR MOST OF THE EXTENDED WITH A COLD FRONT MOVING THROUGH ON SATURDAY. THE GFS HAS GOOD INSTABILITY AND GOOD LOW LEVEL MOISTURE AHEAD OF THE SURFACE BOUNDARIES WITH GREAT SHEAR BEHIND THE SURFACE BOUNDARIES. THEREFORE...THE POTENTIAL IS THERE FOR THUNDERSTORMS THAT DEVELOP TO BECOME STRONG TO SEVERE. HOWEVER...GIVEN THE CONFIDENCE IN THIS FORECAST...NOT SURE HOW THOSE FRONTS WILL SET UP AT THIS TIME AND WANTED TO HOLD OFF ON SEVERE WORDING FOR NOW. THE ALLBLEND DID NOT HAVE POPS IN FOR SUNDAY AND MONDAY...BUT THIS FAR OUT IT IS LIKELY TO CHANGE GIVEN THE WESTERLY FLOW ALOFT AND WEAK WAVES MOVING THROUGH THE HIGH PLAINS. TEMPERATURES IN THE EXTENDED WILL BE WARM...WITH HIGHS IN THE LOW TO MID 90S WITH THE EXCEPTION OF SATURDAY BEHIND THE COLD FRONT AS HIGHS OVER THE NORTHWEST HALF OF THE CWA REACH THE MID 80S. LOW TEMPERATURES WILL BE IN THE UPPER 50S WEST TO UPPER 60S/LOW 70S EAST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1122 AM MDT TUE JUN 24 2014 A SURFACE CONVERGENCE BOUNDARY ON A LINE FROM YUMA TO OAKLEY WILL ALLOW FOR THUNDERSTORMS TO DEVELOP RIGHT THROUGH SHERMAN COUNTY...WHICH WILL BRING VICINITY SHOWERS AND STORMS FOR KGLD. EXPECTING SOME STORMS TO COME VERY CLOSE TO THE 5 MILE RADIUS...SO INCLUDED A TEMPORARY GROUP FOR THUNDERSTORMS THIS AFTERNOON AT KGLD. HEAVY RAIN WILL OCCUR IN STORMS...AND VISIBILITIES MAY BE REDUCED FOR PERIODS OF TIME. SHOWERS AND THUNDERSTORMS WILL TAPER OFF LATER THIS EVENING. CHANCES FOR SOME REDUCED VISIBILITIES MAY OCCUR OVERNIGHT...BUT NOT CONFIDENT AT THIS TIME TO INCLUDE IT IN THE KGLD TAF. THUNDERSTORMS ARE NOT EXPECTED TO BE IMMEDIATELY NEAR KMCK DURING THIS PERIOD...ALTHOUGH THEY MAY BE SPRINKLED ABOUT RED WILLOW COUNTY. OTHER THAN THUNDERSTORMS...VFR CONDITIONS WILL PREVAIL DURING THE PERIOD FOR BOTH TERMINAL SITES. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...RRH LONG TERM...ALW AVIATION...MK
Hazardous weather outlook, Jun 24, 4:49 AM CDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 349 AM MDT TUE JUN 24 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251315- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 349 AM MDT TUE JUN 24 2014 /449 AM CDT TUE JUN 24 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS EAST COLORADO AND LOCATIONS SOUTH OF INTERSTATE 70 AND WEST OF HIGHWAY 83 IN WESTERN KANSAS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. IN ADDITION...LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING...ESPECIALLY FOR LOCATIONS IN EAST COLORADO WHERE HEAVY RAINFALL HAS FALLEN RECENTLY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR SEVERE THUNDERSTORMS CONTINUE EACH AFTERNOON AND EVENING FROM WEDNESDAY THROUGH FRIDAY AS UPPER LEVEL DISTURBANCES PASS AND AN UNSTABLE ENVIRONMENT REMAINS IN PLACE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. IN ADDITION...FLASH FLOODING IS POSSIBLE DUE TO ANTICIPATED SLOW STORM MOVEMENTS AND RECENT HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 24, 12:02 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1102 AM MDT TUE JUN 24 2014
KSZ028-029-241730-
GOVE-LOGAN-
1202 PM CDT TUE JUN 24 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS AND GOVE
COUNTY IN WEST CENTRAL KANSAS...
AT 1157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONUMENT TO 8 MILES
SOUTHEAST OF OAKLEY TO 7 MILES SOUTH OF GOVE...MOVING EAST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS. LOCALLY
HEAVY RAINFALL IS ALSO EXPECTED WHICH MAY CREATE FLOODING OF LOW
LYING AND POOR DRAINAGE AREAS. VISIBILITIES IN THE HEAVY RAIN WILL
FALL BELOW ONE MILE AT TIMES.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3882 10057 3902 10090 3912 10125 3913 10073
3886 10014 3883 10015
TIME...MOT...LOC 1701Z 270DEG 13KT 3915 10105 3902 10078
3887 10043
THEDEThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:43 AM CDT | Special Weather Statement | GLD | Sherman | 32 min |
| Jun 24, 2:13 AM CDT | Special Weather Statement | GLD | Sherman | 32 min |
| Jun 24, 2:44 AM CDT | Flash Flood Warning | GLD | Cheyenne | 4 hr |
| Jun 24, 6:53 AM CDT | Areal Flood Warning | GLD | Cheyenne | 3 hr |
| Jun 24, 12:02 PM CDT | Special Weather Statement | GLD | Gove | 28 min |
| Jun 24, 12:21 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 39 min |
| Jun 24, 1:03 PM CDT | Special Weather Statement | GLD | Sherman | 12 min |
| Jun 24, 1:19 PM CDT | Special Weather Statement | GLD | Sherman | 11 min |
| Jun 24, 1:22 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 38 min |
| Jun 24, 1:51 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 54 min |
| Jun 24, 1:56 PM CDT | Flash Flood Warning | GLD | Sherman | 3 hr |
| Jun 24, 2:01 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 29 min |
| Jun 24, 2:24 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace, Wichita | 36 min |
| Jun 24, 2:28 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 47 min |
| Jun 24, 2:38 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 22 min |
| Jun 24, 2:50 PM CDT | Special Weather Statement | GLD | Wichita | 25 min |
| Jun 24, 2:55 PM CDT | Flash Flood Warning | GLD | Greeley, Logan, Wallace, Wichita | 5 hr |
| Jun 24, 3:00 PM CDT | Special Weather Statement | GLD | Greeley | 15 min |
| Jun 24, 3:04 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 26 min |
| Jun 24, 3:24 PM CDT | Special Weather Statement | GLD | Greeley | 21 min |
| Jun 24, 3:42 PM CDT | Special Weather Statement | GLD | Greeley | 18 min |
| Jun 24, 3:59 PM CDT | Special Weather Statement | GLD | Greeley | 16 min |
| Jun 24, 4:09 PM CDT | Special Weather Statement | GLD | Wichita | 21 min |
Nearby
Flash Flood Warnings in Kansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.